Alert archive / Montana / Special Weather Statements in 2021
Special Weather Statement, NWS Great Falls, MT
NWS Great Falls, MT issued this special weather statement at Jul 9, 2021, 3:52 PM MDT for Blaine County, Hill County, Montana. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2021, 3:52 PM MDT (21:52 UTC)
- Expired
- Jul 9, 2021, 4:30 PM MDT
- In force
- 38 min
- Issued by
- NWS Great Falls, MT
Counties Blaine County, MT, Hill County, MT
The radar
The Great Falls radar (KTFX), 178 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 9.9 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 34 J/kg
- Mixed-layer CIN
- -410 J/kg
- Mixed-layer LCL
- 1971 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -47 m²/s²
- 0-3 km storm-relative helicity
- -52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
012
WWUS85 KTFX 092152
SPSTFX
Special Weather Statement
National Weather Service Great Falls MT
352 PM MDT Fri Jul 9 2021
MTZ011-013-047-092230-
Chouteau MT-Hill MT-Blaine MT-
352 PM MDT Fri Jul 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BLAINE...HILL AND
NORTHEASTERN CHOUTEAU COUNTIES UNTIL 430 PM MDT...
At 350 PM MDT, Doppler radar was tracking strong thunderstorms over
Blaine, Chouteau, and Hill Counties. Movement was south at 10 mph.
HAZARD...Winds up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could blow around unsecured objects. Minor
damage to outdoor objects is possible.
Locations impacted include...
Havre, Chinook, Big Sandy, Harlem, Parker School, Beaver Creek,
Azure, Inverness, Agency, St. Pierre, Gildford, Sangrey, Boneau, Fort
Belknap, Box Elder, Hingham, Rudyard, Rocky Boy, Cleveland and
Zurich.
This includes the following highways...
Highway 2 between mile markers 336 and 443.
Highway 87 between mile markers 60 and 111.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
If you are on or near any area lakes, be prepared to get out of the
water and move indoors or inside a vehicle. Remember, lightning can
strike out to 10 miles from the parent thunderstorm. If you can hear
thunder, you are close enough to be struck by lightning. Move to
safe shelter now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 4851 10841 4832 10852 4806 10872 4780 10943
4804 11048 4814 11062 4825 11070 4890 11067
4874 10979 4866 10896 4876 10860
TIME...MOT...LOC 2150Z 357DEG 10KT 4871 10859 4857 10895 4845 10972
4849 11051
$$
RCGWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this special weather statement went out at Jul 9, 2:19 PM MDT, 1 hour 33 minutes earlier.
Area forecast discussion, Jul 9, 2:19 PM MDT, 1 hour 33 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 219 PM MDT Fri Jul 9 2021 .SYNOPSIS... A weather disturbance will move from west to east across the region today, resulting in a few thunderstorms. Some of the storms could be strong once again in the Lewistown area. Otherwise, warm afternoon temperatures are expected today, however expect hot temperatures over the weekend, along with mostly dry conditions. Breezy conditions mainly over central and southwest areas may cause elevated to critical fire weather concerns Sunday. && .DISCUSSION... Rest of this Afternoon thru Sunday... The main concern today continues to be an upper-level disturbance moving from west to east across the region. Thunderstorms will develop anywhere across the forecast area primarily north of Interstate 90 through early evening before departing the area to the east by mid-evening. Mostly dry/hot temperatures expected over the region this weekend. Additionally, areas of smoke could affect locations near the Continental Divide at times. Breezy conditions especially for southwest and central parts of Montana could cause elevated or even critical fire weather conditions for Sunday. There is also a model trend toward increasing the potential for a few thunderstorms across north-central and central Montana. Monday thru Friday... Overall, expect summer like temperatures for all of next week. The main concern is the potential for an upper level disturbance to move through the region on Tuesday. The GFS has higher probabilities for wetter conditions over Central MT. This solution seems to have fairly low probability, thus rather a scattered shower seems more likely. Thus pops are only slight chance to chance for now. As we move towards next weekend, an upper level ridge will try to rebuild over the area, resulting in the warm/hot temperatures along with little/no precipitation. Brusda && .AVIATION... 1045 AM MDT Fri Jul 9 2021 (09/18Z TAF period) VFR conditions currently over the region will give way to some MVFR conditions in/near thunderstorms through the afternoon hours today. The thunderstorms will generally move from west to east through the region today. Any storms should be short at the terminals, generally lasting less than 30 minutes. Also, expect a surface wind shift to the north for a few hours. Otherwise, VFR conditions return across the region this evening. Mountains passes could be obscured at times by storms. Also, smoke could reduce distant visibility at times for locations along the divide, mostly this morning. Refer to weather.gov/zlc for more detailed regional aviation weather and hazard information. && .FIRE WEATHER... Scattered showers and thunderstorms, some on the dry side, could have the potential to cause new fire starts across the region. Hot and dry conditions Saturday will cause elevated fire weather concerns. For Sunday, hot, dry, and breezy conditions are expected for west-central and central Montana, and it is possible a fire weather highlights are needed. Additionally, there is a model trend toward increasing isolated thunderstorm activity for Sunday afternoon into early Monday for parts of the area. && .PRELIMINARY POINT TEMPS/POPS... GTF 52 96 54 97 / 0 0 0 0 CTB 51 92 53 90 / 0 0 0 0 HLN 55 98 60 99 / 0 0 0 0 BZN 48 94 53 98 / 10 0 0 0 WYS 37 85 41 87 / 0 0 0 0 DLN 48 91 54 95 / 0 0 0 0 HVR 56 93 59 96 / 20 0 0 0 LWT 52 89 57 95 / 20 0 0 0 && .TFX WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Sunday afternoon through Sunday evening Deerlodge/Western Beaverhead National Forest...Eastern Beaverhead National Forest. && http://www.weather.gov/greatfalls
In the hours before
Special weather statement, Jul 9, 3:11 PM MDT, 41 minutes before
Special Weather Statement
National Weather Service Great Falls MT
311 PM MDT Fri Jul 9 2021
MTZ011-013-047-092145-
Chouteau MT-Hill MT-Blaine MT-
311 PM MDT Fri Jul 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR BLAINE...HILL AND NORTHEASTERN
CHOUTEAU COUNTIES UNTIL 345 PM MDT...
At 309 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Turner to 11 miles north of Harlem to 9
miles northwest of Beaver Creek. Movement was southeast at 10 mph.
HAZARD...Winds up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could blow around unsecured objects. Minor
damage to outdoor objects is possible.
Locations impacted include...
Havre, Chinook, Big Sandy, Harlem, Parker School, Beaver Creek,
Azure, Inverness, Agency, St. Pierre, Gildford, Sangrey, Boneau, Fort
Belknap, Turner, Box Elder, Hingham, Rudyard, Rocky Boy and
Cleveland.
This includes the following highways...
Highway 2 between mile markers 336 and 445.
Highway 87 between mile markers 61 and 111.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
If you are on or near any area lakes, be prepared to get out of the
water and move indoors or inside a vehicle. Remember, lightning can
strike out to 10 miles from the parent thunderstorm. If you can hear
thunder, you are close enough to be struck by lightning. Move to
safe shelter now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 4897 10823 4891 10826 4876 10825 4874 10826
4874 10832 4844 10835 4844 10842 4830 10841
4806 10943 4805 11071 4895 11067 4887 10899
4900 10871 4900 10828
TIME...MOT...LOC 2109Z 321DEG 8KT 4891 10844 4870 10879 4864 10995
RCGSpecial weather statement, Jul 9, 3:17 PM MDT, 35 minutes before
Special Weather Statement
National Weather Service Great Falls MT
317 PM MDT Fri Jul 9 2021
MTZ009-013-044-046-048-049-092145-
Chouteau MT-Southern Rocky Mountain Front MT-
Northern Rocky Mountain Front MT-Eastern Teton MT-Eastern Pondera MT-
Toole MT-
317 PM MDT Fri Jul 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PONDERA...SOUTHWESTERN
LIBERTY...SOUTH CENTRAL TOOLE...NORTHEASTERN TETON AND WESTERN
CHOUTEAU COUNTIES UNTIL 345 PM MDT...
At 316 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 13 miles south of Shelby to 11 miles west of
Conrad. Movement was south at 20 mph.
HAZARD...Winds up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Conrad, Brady and Ledger.
This includes Interstate 15 between mile markers 322 and 356.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
If you are on or near any area lakes, be prepared to get out of the
water and move indoors or inside a vehicle. Remember, lightning can
strike out to 10 miles from the parent thunderstorm. If you can hear
thunder, you are close enough to be struck by lightning. Move to
safe shelter now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 4821 11140 4814 11141 4813 11132 4798 11173
4792 11183 4789 11197 4796 11208 4818 11233
4847 11181
TIME...MOT...LOC 2116Z 345DEG 18KT 4832 11175 4812 11218
RCGSpecial weather statement, Jul 9, 3:18 PM MDT, 34 minutes before
Special Weather Statement
National Weather Service Great Falls MT
318 PM MDT Fri Jul 9 2021
MTZ009-092145-
Northern Rocky Mountain Front MT-
318 PM MDT Fri Jul 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GLACIER COUNTY UNTIL
345 PM MDT...
At 317 PM MDT, Doppler radar was tracking a strong thunderstorm 23
miles north of West Glacier, or 46 miles northeast of Evergreen,
moving southeast at 10 mph.
HAZARD...Winds up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Many Glacier, Logan Pass and Saint Mary.
This includes Highway 89 between mile markers 24 and 39.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
If you are on or near any area lakes, be prepared to get out of the
water and move indoors or inside a vehicle. Remember, lightning can
strike out to 10 miles from the parent thunderstorm. If you can hear
thunder, you are close enough to be struck by lightning. Move to
safe shelter now! Do not be caught on the water in a thunderstorm.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 4874 11317 4859 11362 4860 11364 4859 11369
4862 11375 4873 11371 4878 11377 4882 11376
4884 11378 4885 11391 4882 11395 4884 11398
4897 11370
TIME...MOT...LOC 2117Z 331DEG 9KT 4882 11378
RCGSpecial weather statement, Jul 9, 3:40 PM MDT, 12 minutes before
Special Weather Statement
National Weather Service Great Falls MT
340 PM MDT Fri Jul 9 2021
MTZ012-092215-
Cascade MT-
340 PM MDT Fri Jul 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CASCADE COUNTY
UNTIL 415 PM MDT...
At 339 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Great Falls. This storm was nearly stationary.
HAZARD...Winds up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could blow around unsecured objects. Minor
damage to outdoor objects is possible.
Locations impacted include...
Great Falls, Black Eagle, First Peoples Buffalo Jump State Park and
Malmstrom Afb.
This includes the following highways...
Interstate 15 between mile markers 272 and 289.
Highway 89 between mile markers 86 and 92.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Cloud to ground lightning is possible with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4741 11144 4751 11157 4766 11140 4745 11111
TIME...MOT...LOC 2139Z 237DEG 4KT 4749 11145
RCGSpecial weather statement, Jul 9, 3:48 PM MDT, 4 minutes before
Special Weather Statement
National Weather Service Great Falls MT
348 PM MDT Fri Jul 9 2021
MTZ044-046-092215-
Eastern Pondera MT-Toole MT-
348 PM MDT Fri Jul 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PONDERA...AND SOUTH
CENTRAL TOOLE COUNTIES UNTIL 415 PM MDT...
At 346 PM MDT, Doppler radar was tracking strong thunderstorms 11
miles northeast of Conrad. This storm was nearly stationary.
HAZARD...Winds up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could blow around unsecured objects. Minor
damage to outdoor objects is possible.
Locations impacted include...
Ledger.
This includes Interstate 15 between mile markers 345 and 351.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
If you are on or near any area lakes, be prepared to get out of the
water and move indoors or inside a vehicle. Remember, lightning can
strike out to 10 miles from the parent thunderstorm. If you can hear
thunder, you are close enough to be struck by lightning. Move to
safe shelter now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 4823 11128 4822 11128 4821 11141 4811 11141
4798 11175 4834 11200 4844 11169
TIME...MOT...LOC 2146Z 321DEG 4KT 4826 11174
RCGSpecial weather statement, Jul 9, 3:52 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Great Falls MT
352 PM MDT Fri Jul 9 2021
MTZ011-013-047-092230-
Chouteau MT-Hill MT-Blaine MT-
352 PM MDT Fri Jul 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BLAINE...HILL AND
NORTHEASTERN CHOUTEAU COUNTIES UNTIL 430 PM MDT...
At 350 PM MDT, Doppler radar was tracking strong thunderstorms over
Blaine, Chouteau, and Hill Counties. Movement was south at 10 mph.
HAZARD...Winds up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could blow around unsecured objects. Minor
damage to outdoor objects is possible.
Locations impacted include...
Havre, Chinook, Big Sandy, Harlem, Parker School, Beaver Creek,
Azure, Inverness, Agency, St. Pierre, Gildford, Sangrey, Boneau, Fort
Belknap, Box Elder, Hingham, Rudyard, Rocky Boy, Cleveland and
Zurich.
This includes the following highways...
Highway 2 between mile markers 336 and 443.
Highway 87 between mile markers 60 and 111.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
If you are on or near any area lakes, be prepared to get out of the
water and move indoors or inside a vehicle. Remember, lightning can
strike out to 10 miles from the parent thunderstorm. If you can hear
thunder, you are close enough to be struck by lightning. Move to
safe shelter now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 4851 10841 4832 10852 4806 10872 4780 10943
4804 11048 4814 11062 4825 11070 4890 11067
4874 10979 4866 10896 4876 10860
TIME...MOT...LOC 2150Z 357DEG 10KT 4871 10859 4857 10895 4845 10972
4849 11051
RCGThe office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 8:19 AM MDT | Special Weather Statement | TFX | Teton | 41 min |
| Jul 9, 8:41 AM MDT | Special Weather Statement | TFX | Teton | 49 min |
| Jul 9, 8:53 AM MDT | Special Weather Statement | TFX | Teton | 52 min |
| Jul 9, 12:22 PM MDT | Special Weather Statement | TFX | Lewis and Clark | 23 min |
| Jul 9, 12:34 PM MDT | Special Weather Statement | TFX | Lewis and Clark | 41 min |
| Jul 9, 12:52 PM MDT | Special Weather Statement | TFX | Lewis and Clark | 23 min |
| Jul 9, 1:03 PM MDT | Special Weather Statement | TFX | Meagher | 27 min |
| Jul 9, 1:12 PM MDT | Special Weather Statement | TFX | Lewis and Clark | 33 min |
| Jul 9, 1:31 PM MDT | Special Weather Statement | TFX | Blaine | 29 min |
| Jul 9, 1:42 PM MDT | Special Weather Statement | TFX | Broadwater | 33 min |
| Jul 9, 1:55 PM MDT | Special Weather Statement | TFX | Blaine | 35 min |
| Jul 9, 1:59 PM MDT | Special Weather Statement | TFX | Cascade | 31 min |
| Jul 9, 2:05 PM MDT | Special Weather Statement | TFX | Glacier | 25 min |
| Jul 9, 2:16 PM MDT | Special Weather Statement | TFX | Pondera | 29 min |
| Jul 9, 2:21 PM MDT | Special Weather Statement | TFX | Broadwater | 24 min |
| Jul 9, 2:28 PM MDT | Special Weather Statement | TFX | Blaine | 32 min |
| Jul 9, 2:44 PM MDT | Special Weather Statement | TFX | Pondera | 31 min |
| Jul 9, 2:46 PM MDT | Special Weather Statement | TFX | Blaine | 29 min |
| Jul 9, 2:51 PM MDT | Special Weather Statement | TFX | Glacier | 24 min |
| Jul 9, 3:11 PM MDT | Special Weather Statement | TFX | Blaine, Hill | 34 min |
| Jul 9, 3:17 PM MDT | Special Weather Statement | TFX | Pondera | 28 min |
| Jul 9, 3:18 PM MDT | Special Weather Statement | TFX | Glacier | 27 min |
| Jul 9, 3:40 PM MDT | Special Weather Statement | TFX | Cascade | 35 min |
| Jul 9, 3:48 PM MDT | Special Weather Statement | TFX | Pondera | 27 min |
| Jul 9, 4:14 PM MDT | Special Weather Statement | TFX | Pondera | 31 min |
| Jul 9, 4:20 PM MDT | Special Weather Statement | TFX | Blaine, Hill | 40 min |
| Jul 9, 4:59 PM MDT | Special Weather Statement | TFX | Chouteau | 46 min |
| Jul 9, 5:43 PM MDT | Special Weather Statement | TFX | 32 min |
Nearby
Special Weather Statements in Montana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.